Autoimmune progesterone dermatitis and stomatitis


    loading  Checking for direct PDF access through Ovid

Abstract

Autoimmune progesterone dermatitis is a rare clinical condition associated with variable cutaneous and mucosal eruptions such as urticaria, erythema multiforme, and eczema. Exacerbation is influenced by hormonal changes of the menstrual cycle. The patient described in this report had recurrent cyclic lesions on the skin, oral mucosa, and lips that appeared just before regular menstruation and persisted until a few days after. During each cycle, the eruptions appeared at the previously affected sites, mimicking the clinical feature of a fixed drug eruption. This rare phenomenon is attributed to an autoimmune reaction to female sex hormones. The condition failed to respond to therapy with prednisone, but improved with the use of an antiestrogen drug, tamoxifen. This medication suppresses ovulation and the post-ovulation rise in endogenous progesterone levels.

    loading  Loading Related Articles